Alert archive / Washington / River Flood Watches in 2017
River Flood Watch 13, NWS Spokane, WA
NWS Spokane, WA issued this river flood watch at May 5, 2017, 10:58 AM PDT for Okanogan County, Washington. It took effect at May 6, 2017, 11:30 PM PDT. It was in force for 55 hr.
The area
The outline as issued.
The facts
- Issued
- May 5, 2017, 10:58 AM PDT (17:58 UTC)
- In effect from
- May 6, 2017, 11:30 PM PDT
- Expired
- May 9, 2017, 6:12 AM PDT
- In force
- 55 hr
- Issued by
- NWS Spokane, WA
- Area
- Storm-based polygon
- Flood severity
- None
County Okanogan County, WA
The radar
The Spokane radar (KOTX), 177 km from the middle of the area, began a volume at 18:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Okanogan River near Tonasket (TONW1). The gauge peaked at 14.98 ft at May 7, 2017, 6:00 PM PDT.
- Action stage
- 14 ft
- Minor stage
- 15 ft
- Moderate stage
- 17 ft
- Major stage
- 18 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 12445000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
290 WGUS66 KOTX 051758 FFAOTX URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE SPOKANE, WA 1058 AM PDT Fri May 5 2017 ...THE NATIONAL WEATHER SERVICE IN SPOKANE, WA HAS ISSUED A FLOOD WATCH FOR THE FOLLOWING RIVERS AND LAKES IN WASHINGTON... OKANOGAN RIVER NEAR TONASKET AFFECTING OKANOGAN COUNTY ..RECENT HEAVY RAIN FALL ON A DEEP SNOWPACK OVER THE HEADWATERS OF THE OKANOGAN RIVER MAY CAUSE THE RIVER TO RISE ABOVE FLOOD STAGE SATURDAY EVENING THROUGH MONDAY EVENING... MONITOR CURRENT WATER LEVELS ON THE WEB AT: HTTP://WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WFO=OTX HERE ARE SOME FORECASTS FOR AREA RIVERS AND LAKES: RESIDENTS AND THOSE WITH INTERESTS NEAR THE RIVER SHOULD MONITOR RISING WATER LEVELS AND BE PREPARED FOR POSSIBLE FLOOD WARNINGS. ADDITIONAL INFORMATION IS AVAILABLE AT: HTTP://WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WFO=OTX BE AWARE OF LARGE DEBRIS IN THE RIVER. HIGH WATER LEVELS CAN PUSH LOGS AND OTHER LARGE DEBRIS INTO THE RIVER...INCREASING THE DANGER TO PEOPLE AND BOATS. && WAC047-061758- /O.NEW.KOTX.FL.A.0013.170507T0630Z-170509T1312Z/ /TONW1.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 1058 AM PDT Fri May 5 2017 THE NATIONAL WEATHER SERVICE IN SPOKANE, WA HAS ISSUED A * FLOOD WATCH FOR THE OKANOGAN RIVER NEAR TONASKET * FROM SATURDAY EVENING TO TUESDAY MORNING. * AT 10:15 AM FRIDAY THE STAGE WAS 10.9 FEET. * MINOR FLOODING IS POSSIBLE. * FLOOD STAGE IS 15.00 FEET. * FORECAST...FLOOD STAGE MAY BE REACHED BY TOMORROW LATE EVENING. && LAT...LON 4895 11945 4893 11932 4825 11951 4832 11968 4895 11945 * AT 17.5 FEET...WATER WILL BE BEHIND THE LEVEE DUE TO SEEPAGE, FLOODING THE MOTOCROSS TRACK DOWNSTREAM OF THE CITY OF OKANOGAN. * AT 17.0 FEET...LOW LYING FIELDS AND PASTURE LAND IN THE FLOOD PLAIN ALONG THE OKANOGAN RIVER VALLEY, FROM OROVILLE TO OKANOGAN, WILL BE FLOODED. SOME HOMES NEAR RIVER IN OKANOGAN MAY EXPERIENCE SOME BASEMENT FLOODING FROM SEEPAGE. WATER WILL BE BETWEEN THE RAILROAD AND HIGHWAY 97 NEAR CORDELL, SOUTH OF OROVILLE. WATER WILL BE AGAINST THE SHOULDER OF OMAK RIVER ROAD ACCROSS FROM WANACUT CREEK. * AT 16.0 FEET...PASTURE LAND BETWEEN RODEO TRACK ROAD AND BENTON STREET, ON THE EAST SIDE OF THE RIVER NEAR OMAK, WILL BEGIN TO FLOOD. * AT 15.0 FEET...MINOR FLOODING OF LOW-LYING AREAS IS LIKELY BETWEEN OROVILLE AND TONASKET. $$
3 follow-up statements
317 WGUS66 KOTX 060455 FFAOTX URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE SPOKANE, WA 955 PM PDT Fri May 5 2017 ...THE FLOOD WATCH CONTINUES FOR THE FOLLOWING RIVERS AND LAKES IN WASHINGTON... OKANOGAN RIVER NEAR TONASKET AFFECTING OKANOGAN COUNTY ...RECENT HEAVY RAIN FALL ON A DEEP SNOWPACK OVER THE HEADWATERS OF THE OKANOGAN RIVER MAY CAUSE THE RIVER TO RISE ABOVE FLOOD STAGE SUNDAY AND MONDAY... MONITOR CURRENT WATER LEVELS ON THE WEB AT: HTTP://WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WFO=OTX HERE ARE SOME FORECASTS FOR AREA RIVERS AND LAKES: PRECAUTIONARY/PREPAREDNESS ACTIONS... RESIDENTS AND THOSE WITH INTERESTS NEAR THE RIVER SHOULD MONITOR RISING WATER LEVELS AND BE PREPARED FOR POSSIBLE FLOOD WARNINGS. ADDITIONAL INFORMATION IS AVAILABLE AT: HTTP://WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WFO=OTX THE SPRING SNOW MELT RUNOFF IN LAKES AND RIVERS IS DANGEROUSLY COLD AND CAN BE LIFE THREATENING FOR THOSE THAT COME INTO CONTACT WITH THE WATER. TAKE APPROPRIATE PRECAUTIONS. && WAC047-070455- /O.CON.KOTX.FL.A.0013.170507T0754Z-170509T1312Z/ /TONW1.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 955 PM PDT Fri May 5 2017 THE FLOOD WATCH CONTINUES FOR THE OKANOGAN RIVER NEAR TONASKET * FROM LATE SATURDAY NIGHT TO TUESDAY MORNING. * AT 9:15 PM FRIDAY THE STAGE WAS 11.9 FEET. * MINOR FLOODING IS POSSIBLE. * FLOOD STAGE IS 15.0 FEET. * FORECAST...THE OKANOGAN RIVER NEAR TONASKET HAS THE POTENTIAL TO RISE ABOVE THE FLOOD STAGE OF 15 FEET SUNDAY AND MONDAY. && LAT...LON 4895 11945 4893 11932 4825 11951 4832 11968 4895 11945 * AT 16.0 FEET...PASTURE LAND BETWEEN RODEO TRACK ROAD AND BENTON STREET, ON THE EAST SIDE OF THE RIVER NEAR OMAK, WILL BEGIN TO FLOOD. * AT 15.0 FEET...MINOR FLOODING OF LOW-LYING AREAS IS LIKELY BETWEEN OROVILLE AND TONASKET. $$
890 WGUS66 KOTX 061231 FFAOTX URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE SPOKANE, WA 531 AM PDT Sat May 6 2017 ...THE FLOOD WATCH CONTINUES FOR THE FOLLOWING RIVERS AND LAKES IN IDAHO...WASHINGTON... MOYIE RIVER AT EASTPORT AFFECTING BOUNDARY COUNTY OKANOGAN RIVER NEAR TONASKET AFFECTING OKANOGAN COUNTY ...RECENT HEAVY RAINFALL AS WELL AS SNOW MELT MAY CAUSE THE MOYIE RIVER AT EASTPORT AND THE OKANOGAN RIVER NEAR TONASKET TO RISE ABOVE FLOOD BY SATURDAY NIGHT OR SUNDAY MORNING... MONITOR CURRENT WATER LEVELS ON THE WEB AT: HTTP://WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WFO=OTX HERE ARE SOME FORECASTS FOR AREA RIVERS AND LAKES: PRECAUTIONARY/PREPAREDNESS ACTIONS... RESIDENTS AND THOSE WITH INTERESTS NEAR THE RIVER SHOULD MONITOR RISING WATER LEVELS AND BE PREPARED FOR POSSIBLE FLOOD WARNINGS. ADDITIONAL INFORMATION IS AVAILABLE AT: HTTP://WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WFO=OTX THE SPRING SNOW MELT RUNOFF IN LAKES AND RIVERS IS DANGEROUSLY COLD AND CAN BE LIFE THREATENING FOR THOSE THAT COME INTO CONTACT WITH THE WATER. TAKE APPROPRIATE PRECAUTIONS. BE AWARE OF LARGE DEBRIS IN THE RIVER. HIGH WATER LEVELS CAN PUSH LOGS AND OTHER LARGE DEBRIS INTO THE RIVER...INCREASING THE DANGER TO PEOPLE AND BOATS. && IDC021-071231- /O.CON.KOTX.FL.A.0014.170507T0306Z-170509T2109Z/ /EASI1.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 531 AM PDT Sat May 6 2017 THE FLOOD WATCH CONTINUES FOR THE MOYIE RIVER AT EASTPORT * FROM THIS EVENING TO TUESDAY AFTERNOON. * AT 4:45 AM SATURDAY THE STAGE WAS 8.2 FEET. * MINOR FLOODING IS POSSIBLE. * FLOOD STAGE IS 9.00 FEET. * FORECAST...FLOOD STAGE MAY BE REACHED BY SATURDAY NIGHT OR EARLY SUNDAY MORNING. && LAT...LON 4902 11627 4901 11609 4871 11610 4872 11622 4902 11627 * AT 9.9 FEET...WATER ENTERS BASEMENTS OF GOVERNMENT HOUSING ON U.S. 95...JUST SOUTH OF THE CANADIAN BORDER. * AT 9.0 FEET...LOWLAND FLOODING OCCURS BETWEEN EASTPORT AND ADDIE. $$ WAC047-071231- /O.CON.KOTX.FL.A.0013.170507T0754Z-170509T1312Z/ /TONW1.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 531 AM PDT Sat May 6 2017 THE FLOOD WATCH CONTINUES FOR THE OKANOGAN RIVER NEAR TONASKET * FROM LATE TONIGHT TO TUESDAY MORNING. * AT 4:15 AM SATURDAY THE STAGE WAS 13.0 FEET. * MINOR FLOODING IS POSSIBLE. * FLOOD STAGE IS 15.00 FEET. * FORECAST...FLOOD STAGE MAY BE REACHED BY SATURDAY NIGHT OR EARLY SUNDAY MORNING. && LAT...LON 4895 11945 4893 11932 4825 11951 4832 11968 4895 11945 * AT 17.0 FEET...LOW LYING FIELDS AND PASTURE LAND IN THE FLOOD PLAIN ALONG THE OKANOGAN RIVER VALLEY, FROM OROVILLE TO OKANOGAN, WILL BE FLOODED. SOME HOMES NEAR RIVER IN OKANOGAN MAY EXPERIENCE SOME BASEMENT FLOODING FROM SEEPAGE. WATER WILL BE BETWEEN THE RAILROAD AND HIGHWAY 97 NEAR CORDELL, SOUTH OF OROVILLE. WATER WILL BE AGAINST THE SHOULDER OF OMAK RIVER ROAD ACROSS FROM WANACUT CREEK. * AT 16.0 FEET...PASTURE LAND BETWEEN RODEO TRACK ROAD AND BENTON STREET, ON THE EAST SIDE OF THE RIVER NEAR OMAK, WILL BEGIN TO FLOOD. * AT 15.0 FEET...MINOR FLOODING OF LOW-LYING AREAS IS LIKELY BETWEEN OROVILLE AND TONASKET. $$
249 WGUS66 KOTX 061739 FFAOTX URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE SPOKANE, WA 1039 AM PDT Sat May 6 2017 ...THE FLOOD WATCH IS CANCELLED AND HAS BEEN UPGRADED TO A FLOOD WARNING FOR THE FOLLOWING RIVERS AND LAKES IN WASHINGTON... OKANOGAN RIVER NEAR TONASKET AFFECTING OKANOGAN COUNTY ...THE FLOOD WATCH CONTINUES FOR THE FOLLOWING RIVERS AND LAKES IN IDAHO... MOYIE RIVER AT EASTPORT AFFECTING BOUNDARY COUNTY MONITOR CURRENT WATER LEVELS ON THE WEB AT: HTTP://WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WFO=OTX HERE ARE SOME FORECASTS FOR AREA RIVERS AND LAKES: PRECAUTIONARY/PREPAREDNESS ACTIONS... RESIDENTS AND THOSE WITH INTERESTS NEAR THE RIVER SHOULD MONITOR RISING WATER LEVELS AND BE PREPARED FOR POSSIBLE FLOOD WARNINGS. ADDITIONAL INFORMATION IS AVAILABLE AT: HTTP://WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WFO=OTX THE SPRING SNOW MELT RUNOFF IN LAKES AND RIVERS IS DANGEROUSLY COLD AND CAN BE LIFE THREATENING FOR THOSE THAT COME INTO CONTACT WITH THE WATER. TAKE APPROPRIATE PRECAUTIONS. && IDC021-071739- /O.CON.KOTX.FL.A.0014.170507T2311Z-170509T2109Z/ /EASI1.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 1039 AM PDT Sat May 6 2017 THE FLOOD WATCH CONTINUES FOR THE MOYIE RIVER AT EASTPORT * FROM SUNDAY AFTERNOON TO TUESDAY AFTERNOON. * AT 9:45 AM SATURDAY THE STAGE WAS 8.2 FEET. * MINOR FLOODING IS POSSIBLE. * FLOOD STAGE IS 9.00 FEET. * FORECAST...FLOOD STAGE MAY BE REACHED BY TOMORROW AFTERNOON. && LAT...LON 4902 11627 4901 11609 4871 11610 4872 11622 4902 11627 * AT 9.0 FEET...LOWLAND FLOODING OCCURS BETWEEN EASTPORT AND ADDIE. $$ WAC047-061809- /O.CAN.KOTX.FL.A.0013.000000T0000Z-170509T1735Z/ /TONW1.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 1039 AM PDT Sat May 6 2017 THE FLOOD WATCH IS CANCELLED AND HAS BEEN UPGRADED TO A FLOOD WARNING FOR THE OKANOGAN RIVER NEAR TONASKET * AT 10:15 AM SATURDAY THE STAGE WAS 13.6 FEET. * FORECAST...THE RIVER IS FORECAST TO REACH A MAXIMUM STAGE OF 15.3 FEET BY TOMORROW LATE EVENING. && LAT...LON 4895 11945 4893 11932 4825 11951 4832 11968 4895 11945 * AT 15.0 FEET...MINOR FLOODING OF LOW-LYING AREAS IS LIKELY BETWEEN OROVILLE AND TONASKET. $$
What forecasters said that day
The local office's own words before this river flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before this river flood watch went out at May 5, 8:01 AM PDT, 2 hours 57 minutes earlier.
Area forecast discussion, May 5, 8:01 AM PDT, 2 hours 57 minutes before
Area Forecast Discussion
National Weather Service Spokane WA
801 AM PDT Fri May 5 2017
.SYNOPSIS...
A slow moving frontal system will be the focus for showers and
thunderstorms today. Some storms will be capable of producing
locally heavy rain, frequent lightning, and possibly hail and
gusty winds. Saturday will be cooler with showers lingering over
the Idaho Panhandle and far eastern Washington. Monday and Tuesday
will have the best chance of being dry next week. Unsettled
weather will likely return by Wednesday or Thursday.
&&
.DISCUSSION...
Forecast has been updated based on radar trends. Radar shows two
areas of convection as of 745 am. The first is from Republic to
Keller south towards the Tri-Cities area associated with the cold
front associated with the incoming trough. The second is ahead of
the front from the Camas Prairie into the Idaho Panhandle. There
is sufficient mid level instability to kick off isolated
thunderstorms in these two areas except locally scattered storms
in the Okanogan Highlands where models are showing higher most
unstable CAPE values of 400-700 J/KG with radar confirming this
with a few more intense cells in the area. Further west towards
the Cascades more stabilization has taken place behind the front
and thunderstorms were removed for the morning. This afternoon
look for a general increase in thunderstorms mainly north and east
of a line from Winthrop to Ritzville. Localized debris flows from
heavy rain on saturated soils in the northern mountains are
possible. A few strong to isolated severe storms are also
possible. JW
&&
.AVIATION...
12Z TAFS: A cold front will be making its way into the area today,
working with abundant moisture and instability. This will lead to
an increasing shower and thunderstorm threat across the region.
The activity should mainly isolated in nature early this morning,
but will increase in coverage late this morning and afternoon,
especially around GEG/SFF/COE/PUW/LWS. Some of the storms may be
strong with heavy downpours, gusty winds and hail. The heavy rain
may produce localized reductions in visibility. Confidence in the
timing of individual thunderstorms is lower, so radar will
continue to be monitored and TAFs will be updated to alert of more
imminent thunderstorms. The threat of thunderstorms wanes after
01-03Z, but showers will remain a threat in the eastern TAF sites
through tonight. In addition to precipitation, winds will increase
between late morning and afternoon with gusts of 20-30kts
possible, before the abate toward 01-03Z. /J. Cote'
&&
.PRELIMINARY POINT TEMPS/POPS...
Spokane 71 44 56 43 61 45 / 60 50 40 10 10 10
Coeur d'Alene 71 44 56 42 61 43 / 70 70 40 20 20 10
Pullman 70 43 53 41 58 42 / 60 60 50 30 20 10
Lewiston 75 48 58 46 64 47 / 50 60 50 30 20 10
Colville 71 47 61 43 65 45 / 70 40 30 10 20 10
Sandpoint 70 45 56 41 61 42 / 70 70 50 20 30 10
Kellogg 71 43 52 41 57 42 / 70 80 60 60 30 10
Moses Lake 74 45 64 44 69 46 / 50 10 10 10 10 0
Wenatchee 70 45 62 43 66 46 / 40 10 0 10 10 0
Omak 72 46 64 43 67 44 / 50 10 10 10 10 0
&&
.OTX WATCHES/WARNINGS/ADVISORIES...
ID...Flash Flood Watch until 5 PM PDT this afternoon for Northern
Panhandle.
WA...Flash Flood Watch until 5 PM PDT this afternoon for Northeast
Mountains-Okanogan Highlands.
Flash Flood Watch until 11 AM PDT this morning for East Slopes
Northern Cascades-Okanogan Valley-Wenatchee Area.
&&Hazardous weather outlook, May 5, 5:09 AM PDT, 5 hours 49 minutes before
Hazardous Weather Outlook National Weather Service Spokane WA 509 AM PDT Fri May 5 2017 WAZ034-041>044-061215- MOSES LAKE AREA-WENATCHEE AREA-EAST SLOPES NORTHERN CASCADES- OKANOGAN VALLEY-WATERVILLE PLATEAU- 509 AM PDT Fri May 5 2017 This Hazardous Weather Outlook is for portions of Central Washington...East Central Washington and North Central Washington. .DAY ONE...TODAY AND TONIGHT Thunderstorms will be possible today, mainly earlier in the day. Storms may produce brief gusty winds, small hail and locally heavy downpours. The threat of Flash Flooding will decrease during the afternoon as the main thunderstorm threat moves off to the east. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY No hazardous weather expected at this time. IDZ002>004-026-027-WAZ031>033-035-036-061215- COEUR D'ALENE AREA-IDAHO PALOUSE-CENTRAL PANHANDLE MOUNTAINS- LEWISTON AREA-LEWIS AND SOUTHERN NEZ PERCE COUNTIES- NORTHEAST BLUE MOUNTAINS-LOWER GARFIELD AND ASOTIN COUNTIES- WASHINGTON PALOUSE-UPPER COLUMBIA BASIN-SPOKANE AREA- 509 AM PDT Fri May 5 2017 This Hazardous Weather Outlook is for portions of North Idaho... North Central Idaho...East Central Washington...Northeast Washington and Southeast Washington. .DAY ONE...TODAY AND TONIGHT Thunderstorms will be possible Friday. Some may be strong with brief gusty and potentially damaging winds, hail and locally heavy rain. The locally heavy rain will also bring a threat of localized debris flows or landslides, largely in the steeper terrain or near recent burn scars. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY No hazardous weather expected at this time. IDZ001-WAZ037-038-061215- NORTHERN PANHANDLE-NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS- 509 AM PDT Fri May 5 2017 This Hazardous Weather Outlook is for portions of North Idaho... North Central Washington and Northeast Washington. .DAY ONE...TODAY AND TONIGHT Thunderstorms will be possible Friday. Some may be strong with brief gusty and potentially damaging winds, hail and locally heavy rain. The locally heavy rain will also bring a threat of flash flooding and debris flows or landslides, largely in the steeper terrain and near recent burn scars. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY No hazardous weather expected at this time.
The office that day
Everything else NWS Spokane, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 5, 2:11 AM PDT | Special Weather Statement | OTX | Grant | 34 min |
| May 5, 2:29 AM PDT | Special Weather Statement | OTX | Grant | 31 min |
| May 5, 2:44 AM PDT | Severe Thunderstorm Warning | OTX | Douglas, Grant, Lincoln, Okanogan | 46 min |
| May 5, 3:13 AM PDT | Severe Thunderstorm Warning | OTX | Adams, Grant, Lincoln | 47 min |
| May 5, 3:20 AM PDT | Special Weather Statement | OTX | Ferry | 40 min |
| May 5, 3:46 AM PDT | Special Weather Statement | OTX | Lincoln | 44 min |
| May 5, 9:13 AM PDT | Areal Flood Advisory | OTX | Okanogan | 6 hr |
| May 5, 10:17 AM PDT | River Flood Warning | OTX | Chelan | 41 hr |
| May 5, 11:35 AM PDT | River Flood Warning | OTX | Ferry | 63 hr |
| May 5, 2:57 PM PDT | Areal Flood Advisory | OTX | Okanogan | 19 hr |
| May 5, 4:13 PM PDT | Severe Thunderstorm Warning | OTX | Asotin | 47 min |
Nearby
River Flood Watches in Washington, 2017Every river flood watch in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.